• question-icon

    What causes red rashes on legs and stomach post intake of Nurofen?

default
Posted on Thu, 26 May 2016 in Medicines and Side Effects
Question: I took nurofen yesterday.
Today i am covered in a red rash all over my legs stomach and back of my head.
I cant keep warm so am just lying in bed..
Any help?
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Anti-histamines required at the earliest

Detailed Answer:
Hello sir/ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. The rash after consuming nurofen (active ingredient ibuprofen) is a severe side effect of ibuprofen, requiring anti-histamine medications. You can use any of the following over-the-counter (OTC) medications like cetrizine, loratadine, or fexofenadine (1 tablet, 3 times daily).

But if you feel that your rash is not getting better in a day or two, then report to a doctor for a steroid shot and a shot of an antihistamine (e.g. pheniramine). You can choose to take a XXXXXXX warm water shower, to help soothe your skin.

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Loratadine

doctor1 MD

Hello - I have allergies and my soft palette is so sore right now I can barely sleep or swallow. I keep getting sharp pain/tickles that make me...

doctor1 MD

yes i have same symptoms as described below; this is after I catched a very bad cold and my doctor prescribed desloratadine here is how I can best...

doctor1 MD

I have a rash and itching from my neck to my breasts, across my shoulders, down my back and slightly on my arms to the back of my hands. I am...

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one...

doctor1 MD

I have chronic sinus problem in the head cavities and now seems to be around the eyes I am taking Claritin one every 24 hrs not seeming to do the...

doctor1 MD

71 year old female, hold body is itching and burning feeling.

doctor1 MD

My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shoaib Khan
  • Q - Not getting proper sleep, don't want to take sleeping pills. What to take?

  • Q - Radiation done for tongue cancer. Started getting pain. How to overcome...

  • Q - How to get rid of swollen and painful inner labia?

  • Q - Have bradycardia. Got positive stress test and qrs-t angle on ekg. Risk...

  • Q - Suffering from chronic acute bronchitis and recurrent pneumonitis. Safe...

  • Q - Hard bump appeared on inner thigh and lower abdomen. What could be...

  • Q - Have severe dry eye. On Restasis. Used moisture pads. Nothing helped....

  • Q - Have osteoporosis. Is it safe to stop taking fosomax while on calcium...

  • Q - Sudden pop sound in back. Experiencing pain and hot flashes. Took...

  • Q - Suffering from post-traumatic stress disorder and bipolar 2. Why am I...

backtotop2